Alert archive / Texas / Frost Advisories in 2011

Frost Advisory 1, NWS Amarillo, TX

April 27, 20118 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Apr 27, 2011, 9:56 PM CDT for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 28, 2011, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 9:56 PM CDT (02:56 UTC)
In effect from
Apr 28, 2011, 2:00 AM CDT
Expired
Apr 28, 2011, 8:00 AM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS74 KAMA 280256
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CDT WED APR 27 2011

OKZ001-002-TXZ001-002-006-007-011-012-016-017-281100-
/O.NEW.KAMA.FR.Y.0001.110428T0700Z-110428T1300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO...
HEREFORD...CANYON
956 PM CDT WED APR 27 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY FOR
THE WEST TEXAS PANHANDLE AND THE WEST AND CENTRAL OKLAHOMA
PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY FOR
THE WEST TEXAS PANHANDLE AND THE WEST AND CENTRAL OKLAHOMA
PANHANDLES.

* TEMPERATURE: TEMPERATURES BETWEEN 33 AND 36 DEGREES CAN BE EXPECTED
  BETWEEN 2 AND 8 AM.

* IMPACTS: LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR EXCELLENT
  RADIATIONAL COOLING TONIGHT. THIS WILL ALLOW FOR AREAS OF FROST TO
  DEVELOP ACROSS THE WEST PANHANDLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

MBS
2 follow-up statements
473 
WWUS74 KAMA 280959
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
459 AM CDT THU APR 28 2011

OKZ001-002-TXZ001-002-006-007-011-012-016-017-281300-
/O.CON.KAMA.FR.Y.0001.000000T0000Z-110428T1300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO...
HEREFORD...CANYON
459 AM CDT THU APR 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR THE WESTERN TEXAS PANHANDLE AND THE WESTERN AND CENTRAL OKLAHOMA
PANHANDLE.

* TEMPERATURE: TEMPERATURES BETWEEN 33 AND 36 DEGREES CAN BE 
  EXPECTED THROUGH 8 AM. 

* IMPACTS: LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR EXCELLENT
  RADIATIONAL COOLING EARLY THIS MORNING. THIS WILL ALLOW FOR AREAS
  OF FROST TO DEVELOP ACROSS THE WESTERN PANHANDLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

KB
877 
WWUS74 KAMA 281236
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
736 AM CDT THU APR 28 2011

OKZ001-002-TXZ001-002-006-007-011-012-016-017-281345-
/O.EXP.KAMA.FR.Y.0001.000000T0000Z-110428T1300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO...
HEREFORD...CANYON
736 AM CDT THU APR 28 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL QUICKLY CLIMB OUT OF THE 30S EARLY
  THIS MORNING...BRINGING AN END TO ANY FROST FORMATION.

$$

KB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 27, 6:50 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 27, 6:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT WED APR 27 2011

.AVIATION...
VFR CONDITIONS EXPECTED FOR THIS TAF CYCLE. SURFACE HIGH PRESSURE
WILL BUILD INTO THE AREA AND SLIDE EASTWARD OVERNIGHT WITH WINDS
SUBSIDING AND VEERING AROUND THE DIAL. WINDS WILL EVENTUALLY SETTLE
ONTO S/SSW DIRECTION LATE TOMORROW MORNING THROUGH THE END OF THE
PERIOD. EXPECT MID-LEVEL CLOUDS TO DISSIPATE THIS EVENING WITH A FEW
PASSING HIGH CLOUDS TOMORROW.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT WED APR 27 2011/

DISCUSSION...
TEMPERATURES WERE A BIT LOWER TODAY THAN FIRST EXPECTED AS CLOUD
COVER AND ADVECTION HELD READINGS MOSTLY IN THE 50S. THE WRAP AROUND
CLOUDINESS SHOULD BE ON THE DECREASE TONIGHT. IN ADDITION...WINDS
WILL BECOME LIGHT AS THE DEPARTING SYSTEM ALLOWS THE GRADIENT TO
RELAX. THESE DEVELOPMENTS SETS THE STAGE FOR SOME RADIATIONAL COOLING
OVER PARTS OF THE PANHANDLES WHERE RAINS DID NOT WET THE SURFACE. LOW
TEMPERATURES COULD BE NEAR THE FREEZING MARK IN THE FAR WESTERN
OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. NO FROST OR FREEZE
HEADLINES WERE ISSUED. A STATEMENT ABOUT NEAR FREEZING TEMPERATURE
WAS SENT.

THURSDAY SHOULD BE A TRANSITION BACK TO WARM AND DRY AS THE
RIDGING OCCURS. BY FRIDAY...THE AREA WILL BE SANDWICHED BETWEEN THE
RIDGE TO THE EAST AND A UPPER TROUGH THAT QUICKLY APPROACHES AND
RAMPS UP THE GRADIENT OVER THE PANHANDLES ONCE AGAIN. DOWNSLOPING
FLOW WILL CREATE VERY DRY CONDITIONS FOR FRIDAY. WINDS MAY REACH
ADVISORY LEVELS BUT WILL ALLOW LATER SHIFTS TO ASSESS THE SITUATION.

THE UPPER TROUGH ARRIVES BY THE WEEKEND AND SETS UP THE BEST CHANCES
FOR SHOWERS AND THUNDERSTORMS LATER SATURDAY AND INTO SUNDAY.

THE TROUGH MOVES ON TO THE EAST EARLY NEXT WEEK AND DRY WEATHER IS
ANTICIPATED.

FIRE WEATHER...
A RIDGE WILL BUILD INTO THE AREA THURSDAY AND RELAX THE PRESSURE
GRADIENT. LIGHT WINDS WILL BE THE LIMITING FACTOR TO FIRE WEATHER
CONCERNS FOR THURSDAY EVEN THOUGH AFTERNOON HUMIDITY VALUES WILL
BELOW 20 PERCENT. THE APPROACH OF AN UPPER TROUGH ON FRIDAY WILL RAMP
UP WINDS ONCE AGAIN AND WILL RAISE FIRE WEATHER CONCERNS FOR THE END
OF THE WEEK.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

13/17
Hazardous weather outlook, Apr 27, 3:24 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT WED APR 27 2011

OKZ001>003-TXZ001>020-281100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 PM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW TEMPERATURES ARE FORECAST TO REACH NEAR OR JUST ABOVE FREEZING ACROSS
THE EXTREME NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES NEAR OR JUST ABOVE FREEZING CAN BE EXPECTED ACROSS THE
EXTREME NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES EARLY
THURSDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF THE PANHANDLES FRIDAY THROUGH FRIDAY EVENING.

THUNDERSTORM CHANCES RETURN TO THE PANHANDLES SATURDAY AND SATURDAY
NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:32 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more31 hr

Nearby

Frost Advisories in Texas, 2011Frost Advisories in Oklahoma, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.